Alert archive / New Mexico / High Wind Warnings in 2022
High Wind Warning 16, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Apr 23, 2022, 9:25 AM MDT for 5 counties in New Mexico. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2022, 9:25 AM MDT (15:25 UTC)
- Expired
- Apr 23, 2022, 6:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
Counties Colfax County, NM, Mora County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 153 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 3.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4075 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
401 WWUS75 KABQ 231525 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 925 AM MDT Sat Apr 23 2022 NMZ223-240000- /O.UPG.KABQ.WI.Y.0038.000000T0000Z-220424T0000Z/ /O.NEW.KABQ.HW.W.0016.220423T1525Z-220424T0000Z/ Central Highlands- 925 AM MDT Sat Apr 23 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts of 50 to 60 mph. * WHERE...Central Highlands. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Extra attention should be given to cross winds. Strong winds may generate more wildfire smoke over the region with reduced visibility and poor air quality. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ228-229-240000- /O.UPG.KABQ.WI.Y.0038.000000T0000Z-220424T0000Z/ /O.NEW.KABQ.HW.W.0016.220423T1525Z-220424T0000Z/ Far Northeast Highlands-Northeast Highlands- 925 AM MDT Sat Apr 23 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts of 50 to 60 mph. * WHERE...Far Northeast Highlands and Northeast Highlands. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Extra attention should be given to cross winds. Strong winds may generate more wildfire smoke over the region with reduced visibility and poor air quality. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ227-230-240000- /O.EXA.KABQ.WI.Y.0038.000000T0000Z-220424T0000Z/ Johnson and Bartlett Mesas Including Raton Pass-Union County- 925 AM MDT Sat Apr 23 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Johnson and Bartlett Mesas Including Raton Pass and Union County. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. * ADDITIONAL DETAILS...Extra attention should be given to cross winds. Strong winds may generate more wildfire smoke over the region with reduced visibility and poor air quality. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ212-222-231>235-240000- /O.CON.KABQ.WI.Y.0038.000000T0000Z-220424T0000Z/ Glorieta Mesa Including Glorieta Pass-Estancia Valley-Harding County-Eastern San Miguel County-Guadalupe County-Quay County- Curry County- 925 AM MDT Sat Apr 23 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Estancia Valley, Curry County, Guadalupe County, Quay County, Glorieta Mesa Including Glorieta Pass, Eastern San Miguel County and Harding County. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Extra attention should be given to cross winds if travelling along I-25 and portions of I-40. Strong winds may generate more wildfire smoke over the region with reduced visibility and poor air quality. $$ NMZ214-215-240000- /O.CON.KABQ.WI.Y.0038.000000T0000Z-220424T0000Z/ Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains- 925 AM MDT Sat Apr 23 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...East Slopes Sangre de Cristo Mountains and Southern Sangre de Cristo Mountains. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Extra attention should be given to cross winds. Strong winds may generate more wildfire smoke over the region with reduced visibility and poor air quality. $$ 15
1 follow-up statement
210 WWUS75 KABQ 232343 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 543 PM MDT Sat Apr 23 2022 NMZ223-228-229-240045- /O.EXP.KABQ.HW.W.0016.000000T0000Z-220424T0000Z/ Central Highlands-Far Northeast Highlands-Northeast Highlands- 543 PM MDT Sat Apr 23 2022 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... Windy conditions will persist this evening, but well below warning threshold. Crosswinds on north to south oriented roads will continue to cause difficult driving conditions for high profile vehicles. $$ NMZ212-214-215-222-227-230>235-240045- /O.EXP.KABQ.WI.Y.0038.000000T0000Z-220424T0000Z/ Glorieta Mesa Including Glorieta Pass-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Estancia Valley- Johnson and Bartlett Mesas Including Raton Pass-Union County- Harding County-Eastern San Miguel County-Guadalupe County-Quay County-Curry County- 543 PM MDT Sat Apr 23 2022 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... Winds will continue to decrease through the evening and are already below advisory threshold, therefore the Wind Advisory will be allowed to expire. $$ 11
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Apr 23, 5:41 AM MDT, 3 hours 44 minutes earlier.
Area forecast discussion, Apr 23, 5:41 AM MDT, 3 hours 44 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 541 AM MDT Sat Apr 23 2022 .AVIATION... 12Z TAF CYCLE West-northwest winds will increase aft 16Z with widespread gusts of 30 to 40 kt across northern and eastern NM. Areas downwind of large wildfires like KLVS and KSAF may see significant vsby reductions at times, especially by late day into the evening. Blowing dust may also impact areas like KFMN and KTCC. Winds taper off aft 01Z and become northerly as sfc high pressure builds southward from CO. Drainage in the RGV tonight may allow smoke to spread into KABQ. Guyer && .PREV DISCUSSION...315 AM MDT Sat Apr 23 2022... .SYNOPSIS... Much weaker winds are forecast today, but still strong enough to warrant wind advisories and Red Flag Warnings for much of the eastern plains today. A backdoor front and upper level disturbance brings cooler weather and higher dewpoints into the state Sunday and Monday. An east canyon wind will likely result at Albuquerque and Santa Fe Monday morning with the arrival of the backdoor front. Otherwise, it will be mostly pleasant spring weather across the Land of Enchantment for the early week period. The only potential down side will be the potential for virga showers Tuesday and isolated to scattered storms Wednesday producing strong gusts of wind. Dry, windy, and warmer weather returns Thursday and beyond. && .DISCUSSION... SHORT TERM...(TODAY THROUGH SUNDAY)... The very impressive storm system from Friday is intensifying even further over the northern Great Plains this morning. A 100-120 kt jet max in its wake will slide eastward across the southern Rockies today. West to northwest winds are expected to strengthen quickly this morning with gusts of 40 to 55 mph from the Sangre de Cristo Mts eastward across east- central and northeast NM. A Wind Advisory will be issued for this area thru late afternoon. Max temps today will be much cooler and around 5 to 10F below normal. More blowing dust and areas of smoke are likely as wildfires continue to rage across parts of the region. Winds will turn to the northwest then north by early evening as high pressure builds south into NM. Smoke from the Cerro Pelado fire may significantly impact the RGV from KSAF to KABQ as drainage winds draw smoke southward. The I-25 corridor will be impacted from Calf Canyon and Cooks Peak. Winds then finally relax Saturday night which will lead to stronger midslope inversions and colder min temps. Smoke impacts may be exacerbated by these more stable conditions. Min temps will also be below freezing in a few areas that are approaching the start to the growing season. A secondary upper level trough axis will shift southeast thru the southern Rockies on Sunday with breezy northwest winds. A weak back door cold front over eastern NM will keep winds more easterly near the TX border. Max temps will trend a few degrees warmer compared to today but still remain slightly below normal. Just enough moisture and lift may be in place over the northern high terrain to develop a few rain and high terrain snow showers closer to the CO border. The rest of NM will be sunny with very dry conditions. LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)... A change in the weather pattern starts next week and the long term period Monday, with a backdoor cold front bringing cooler and more moist air through the eastern plains. Model guidance brings this front through the gaps of the central mountain chain producing an east canyon wind at ABQ and Santa Fe Monday morning. Meanwhile, a trailing upper trough will clip northeastern NM generating showers along the east slopes and adjacent highlands to the Sangre de Cristo Mountains early Monday. Low clouds and perhaps a few sprinkles may reach portions of the central highlands stretching southward from Las Vegas to Vaughn to eastern Lincoln. Otherwise, the main sensible weather change will be a drop in temperatures Monday afternoon compared with Sunday’s readings. The upper trough is replaced by a weak ridging pattern by Tuesday, with surface easterly flow advancing further west into NM and turning southerly by Tuesday morning. A very pleasant day looks on tap for Tuesday with temperatures within a few degrees of normal areawide. Some virga showers cannot entirely be ruled out, but overall PoPs are near zero. This changes Wednesday with a weakening perturbation entering the state, overriding the increased low-level moisture. Daytime heating and instability provided by this upper level feature looks to generate a few isolated-scattered afternoon storms through central NM, moving eastward late in the day. Drier air moving in from the west in the wake of the upper level feature will likely undercut any storm cell, limiting wetting footprints. A return to drier, breezy, and warmer weather arrives Thursday and lasts to the end of the work week. Guyer/24 && .FIRE WEATHER... ...RED FLAG WARNING IN EFFECT TODAY FOR ALL OF EASTERN NM AND THE LOWER TERRAIN OF NORTH CENTRAL NM... The strongest winds have moved out of the region overnight as a very impressive storm system ejects across the northern Great Plains. West to northwest winds will not be as strong today but widespread windy conditions are still expected. Despite cooler temperatures, very low humidity and moderately unstable conditions will still create critical fire weather over eastern NM and the lower terrain of north-central NM to include the Rio Grande Valley. Surface high pressure will build south tonight and allow winds to become more northerly with drainage flow likely in the RGV. A weak back door front over eastern NM will allow winds to be more easterly near the TX border. Northwest winds will be breezy Sunday but only elevated critical fire weather is expected. Monday thru Wednesday will bring a much needed reprieve as a weak upper level ridge crests slowly eastward over the region. Temps will trend warmer and humidity will remain very low Monday and Tuesday but winds will be lighter. Return flow begins deepening toward the west Tuesday night with potential for scattered showers and a few storms Wednesday from the central mt chain eastward. Recoveries will also trend much higher each night thru Wednesday night. The potential for critical fire weather will increase again next Thursday and Friday as much drier and windy conditions return. Guyer && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM this morning to 8 PM MDT this evening for the following zones... NMZ102>104-107-108. Wind Advisory from 9 AM this morning to 6 PM MDT this evening for the following zones... NMZ212-222-228-229-231>235. Wind Advisory until 6 PM MDT this evening for the following zones... NMZ214-215-223. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 6:41 PM MDT | Dust Storm Warning | ABQ | Los Alamos, McKinley, Rio Arriba, Sandoval, San Juan, Taos | 2 hr |
| Apr 22, 6:44 PM MDT | Dust Storm Advisory | ABQ | Bernalillo, Cibola, Sandoval, San Miguel, Santa Fe, Socorro and 2 more | 2 hr |
| Apr 22, 7:42 PM MDT | Dust Storm Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 63 min |
| Apr 23, 3:22 AM MDT | Wind Advisory | ABQ | Bernalillo, Colfax, Curry, Guadalupe, Harding, Mora and 7 more | 15 hr |
Nearby
High Wind Warnings in New Mexico, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.